Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 155, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 4, 2004, 4:30 PM CDT for Terry County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 4:30 PM CDT (21:30 UTC)
- Expired
- Jul 4, 2004, 5:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Terry County, TX
The radar
The Lubbock radar (KLBB), 83 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 042130 SVRLBB TXC445-042230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 430 PM CDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TERRY COUNTY IN NORTHWEST TEXAS * UNTIL 530 PM CDT * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF BROWNFIELD...OR 7 MILES NORTH OF SEAGRAVES... MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE UNION... WELLMAN...AND BROWNFIELD. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3316 10258 3297 10258 3296 10217 3320 10211 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:10 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 4, 3:10 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CDT SUN JUL 4 2004 .SHORT TERM... UPPER LOW OVER WESTERN NEW MEXICO WORKING STEADILY EAST WITH FAVORABLE UPPER LEVEL DIVERGENT PATTERN DEVELOPING ACROSS WESTERN SOUTH PLAINS THIS AFTERNOON. EARLIER HIGH CLOUDS DELAYED SURFACE HEATING SOME AND HAVE KEPT DEWPOINTS HIGHER BUT CIN ALSO HIGHER...SO LITTLE CUMULUS DEVELOPMENT TO SHOW THUS FAR. BUT THIS IS EXPECTED TO CHANGE RAPIDLY EARLY THIS EVENING AS HIGH CLOUDS EXITING ALLOWING BETTER SURFACE WARMING WHILE DIVERGENCE ALOFT INCREASES FURTHER. LATEST ETA RUN STILL INSISTS ON DEVELOPMENT OF CONVECTION ALONG DRYLINE WESTERN SOUTH PLAINS SPREADING AT LEAST INTO CENTRAL SOUTH PLAINS EARLY IN THE EVENING. SPC EARLIER UPGRADED TO SLIGHT RISK OF SEVERE ALL OF OUR ZONES FOR POTENTIAL OF SEVERE WIND GUSTS AND LARGE HAIL FROM HIGH BASED THUNDERSTORMS. THIS WILL BE REASONABLE AS LONG AS CIN AREA CONTINUES TO SHRINK AS FORECAST...AND WILL CONTINUE TO PLAY THIS SCENARIO FOR NOW. THUS HAVE IMPROVED THUNDERSTORM CHANCES SLIGHTLY FROM PREVIOUS FORECAST AND ADDED MENTION OF SEVERE THREAT. REMNANTS OF THIS UPPER LOW SHOULD SHEAR RAPIDLY EASTWARD NORTH OF THE AREA OVERNIGHT LEAVING WEAKNESS OVER WEST TEXAS THAT MODELS GRADUALLY SHARPEN INTO DECENT TROF BY LATE MONDAY ACROSS SOUTHERN PLAINS. INSTABILITY AND LOW LEVEL CONVERGENCE FAVORABLE FOR SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON. TEMPERATURES STILL ABOVE NORMAL...BUT LOWERED SLIGHTLY FROM PREVIOUS FORECAST WITH LOWER HEIGHTS EXPECTED. MCQUEEN .LONG TERM... MAY SEE ISOLATED STORMS LINGER MONDAY EVENING AS MID LEVEL TROUGH AXIS TRANSLATES EAST OF THE AREA AND WITH WEAK CONVERGENCE ZONE ACROSS THE WESTERN CWFA. ATTENTION THEN TURNS TO A RATHER STRONG JULY COLD FRONT DROPPING SOUTH THROUGH THE PLAINS MON NIGHT/TUES AS AN UPR TROUGH DIGS INTO THE MIDWEST. BOTH THE ETA/GFS HAVE THE FRONT PUSHING INTO THE NORTHERN CWFA AROUND 18Z TUES AND THEN BECOMING STATIONARY JUST SOUTH OF THE AREA TUES NIGHT. SCT STORMS SHOULD DEVELOP ALONG/BEHIND THE FRONT BY LATE TUES AFTN...WITH THE BEST CHANCE OF RAIN COMING DURING THE EVENING AND OVERNIGHT HOURS WITH A POTENTIAL MCS TRACKING SOUTHEAST ACROSS THE REGION. IF THIS OCCURS...ATMOSPHERE SHOULD REMAIN STABLE FOR MOST OF WEDNESDAY AS FRONT LIFTS NORTH. HOWEVER...STORMS DEVELOPING ACROSS EASTERN NEW MEXICO LATE WED COULD AGAIN TRACK TOWARD THE AREA DURING THE EVENING AS NORTHWEST FLOW ALOFT PERSISTS. UPPER RIDGE BEGINS TO BUILD BACK ACROSS WEST TEXAS THURSDAY THROUGH SUNDAY AS ANOTHER UPR TROUGH SKIRTS ALONG THE U.S./CANADA BORDER. EXCEPT FOR A SLIGHT CHC OF STORMS ACROSS THE WESTERN CWFA THURSDAY EVENING...WARMER AND DRIER CONDITIONS WILL RETURN TO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 92 64 88 / 30 20 20 30 TULIA 67 92 67 88 / 30 20 20 30 PLAINVIEW 68 94 68 89 / 30 20 20 30 LEVELLAND 69 97 67 93 / 30 20 20 20 LUBBOCK 71 96 70 92 / 30 20 20 20 BROWNFIELD 70 97 68 96 / 30 20 20 20 CHILDRESS 74 94 72 89 / 30 20 20 30 SPUR 72 94 70 93 / 30 20 20 20 ASPERMONT 73 94 71 94 / 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/21
Hazardous weather outlook, Jul 4, 3:23 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 323 PM CDT SUN JUL 4 2004 TXZ021>044-052023- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 323 PM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON AND EVENING. A DISTURBANCE APPROACHING FROM NEW MEXICO WILL CROSS INTO NORTHWEST TEXAS THIS EVENING WITH A VERY WARM AND UNSTABLE AIRMASS CURRENTLY IN PLACE. HIGH BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE ACROSS THE WESTERN AND CENTRAL SOUTH PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING WITH POTENTIAL FOR HIGH WINDS AND LARGE HAIL. A FEW SEVERE STORMS COULD ALSO SPREAD INTO THE ROLLING PLAINS LATER THIS EVENING. .DAYS TWO THROUGH SEVEN... MONDAY MAY SEE ISOLATED HIGH BASED THUNDERSTORMS. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS OF 45 TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. MCQUEEN
In the hours before
Special weather statement, Jul 4, 11:55 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1155 AM CDT SUN JUL 4 2004 TXZ021>044-042100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1155 AM CDT SUN JUL 4 2004 ...THUNDERSTORMS WITH STRONG WIND GUSTS MAY ACCOMPANY INDEPENDENCE DAY ACTIVITIES LATER THIS AFTERNOON AND THIS EVENING... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTH PLAINS LATER THIS AFTERNOON AND EVENING. STRONG WIND GUSTS OF 50 MPH OR PERHAPS A LITTLE STRONGER MAY ACCOMPANY THESE STORMS...IN ADDITION TO LIGHTNING AND BRIEF HEAVY RAIN. THUNDERSTORMS ARE EXPECTED TO BUILD INTO THE WESTERN SOUTH PLAINS AROUND 200 PM...THEN MOVE INTO THE CENTRAL AND EASTERN SOUTH PLAINS BETWEEN 500 PM AND 900 PM THIS EVENING. THUNDERSTORMS MAY SPREAD INTO THE ROLLING PLAINS AS WELL LATER THIS EVENING AND OVERNIGHT. RAINFALL IS NOT EXPECTED TO EXCEED ONE TENTH OF AN INCH AT MOST LOCATIONS...ALTHOUGH A FEW STORMS WILL DROP AROUND ONE QUARTER OF AN INCH OF RAIN. PERSONS WITH OUTDOOR INTERESTS ARE ADVISED TO PREPARE FOR THESE POSSIBILITIES. CONTINUE TO MONITOR CURRENT WEATHER CONDITIONS AND UPDATED FORECASTS. MCQUEEN
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:20 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 25 min |
| Jul 4, 6:54 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.